Systems of Hamilton–Jacobi equations arise naturally when we study optimal control problems with pathwise deterministic trajectories with random switching. In this work, we are interested in the large-time behavior of weakly coupled systems of first-order Hamilton–Jacobi equations in the periodic setting. First results have been obtained by Camilli et al. (NoDEA Nonlinear Diff Eq Appl, 2012) and Mitake and Tran (Asymptot Anal, 2012) under quite strict conditions. Here, we use a PDE approach to extend the convergence result proved by Barles and Souganidis (SIAM J Math Anal 31(4):925–939 (electronic), 2000) in the scalar case. This result permits us to treat general cases, for instance, systems of nonconvex Hamiltonians and systems of strictly convex Hamiltonians. We also obtain some other convergence results under different assumptions. These results give a clearer view on the large-time behavior for systems of Hamilton–Jacobi equations.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
M. Bardi and I. Capuzzo Dolcetta. Optimal control and viscosity solutions of Hamilton–Jacobi-Bellman equations. Birkhäuser Boston Inc., Boston, MA, 1997.
Barles G.: Solutions de viscosité des équations de Hamilton–Jacobi. Springer-Verlag, Paris (1994)
Barles G., Roquejoffre J.-M.: Ergodic type problems and large time behaviour of unbounded solutions of Hamilton-Jacobi equations. Comm. Partial Differential Equations, 31(7–9), 1209–1225 (2006)
G. Barles and P. E. Souganidis. On the large time behavior of solutions of Hamilton–Jacobi equations. SIAM J. Math. Anal., 31(4):925–939 (electronic), 2000.
Camilli F., Ley O., Loreti P., Nguyen V. D.: Large time behavior of weakly coupled systems of first-order Hamilton–Jacobi equations. NoDEA Nonlinear Differential Equations Appl., 19, 719–749 (2012)
A. Davini and A. Siconolfi. A generalized dynamical approach to the large time behavior of solutions of Hamilton–Jacobi equations. SIAM J. Math. Anal., 38(2):478–502 (electronic), 2006.
Engler H., Lenhart S.M.: Viscosity solutions for weakly coupled systems of Hamilton–Jacobi equations. Proc. London Math. Soc.,(3) 63(1), 212–240 (1991)
Fathi A.: Sur la convergence du semi-groupe de Lax-Oleinik. C. R. Acad. Sci. Paris Sér. I Math., 327(3), 267–270 (1998)
Fathi A.: Weak KAM Theorem in Lagrangian Dynamics, volume 88 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge (2010)
Ichihara N., Ishii H.: Long-time behavior of solutions of Hamilton–Jacobi equations with convex and coercive Hamiltonians. Arch. Ration. Mech. Anal., 194(2), 383–419 (2009)
H. Ishii. Asymptotic solutions for large time of Hamilton–Jacobi equations. In International Congress of Mathematicians. Vol. III, pages 213–227. Eur. Math. Soc., Zürich, 2006.
Ishii H.: Asymptotic solutions for large time of Hamilton-Jacobi equations in Euclidean n space. Ann. Inst. H. Poincaré Anal. Non Linéaire, 25(2), 231–266 (2008)
H. Ishii. Asymptotic solutions of Hamilton-Jacobi equations for large time and related topics. In ICIAM 07—6th International Congress on Industrial and Applied Mathematics, pages 193–217. Eur. Math. Soc., Zürich, 2009.
P.-L. Lions, B. Papanicolaou, and S. R. S. Varadhan. Homogenization of Hamilton–Jacobi equations. Unpublished, 1986.
Mitake H.: Asymptotic solutions of Hamilton–Jacobi equations with state constraints. Appl. Math. Optim., 58(3), 393–410 (2008)
Mitake H.: The large-time behavior of solutions of the Cauchy-Dirichlet problem for Hamilton–Jacobi equations. NoDEA Nonlinear Differential Equations Appl., 15(3), 347–362 (2008)
Mitake H.: Large time behavior of solutions of Hamilton–Jacobi equations with periodic boundary data. Nonlinear Anal., 71(11), 5392–5405 (2009)
Mitake H., Tran H.V.: Remarks on the large time behavior of viscosity solutions of quasi-monotone weakly coupled systems of Hamilton–Jacobi equations. Asymptot. Anal., 77, 43–70 (2012)
H. Mitake and H. V. Tran. Homogenization of weakly coupled systems of Hamilton–Jacobi equations with fast switching rates. To appear in Arch. Ration. Mech. Anal.
H. Mitake and H. V. Tran. A dynamical approach to the large time behavior of solutions to weakly coupled systems of Hamilton–Jacobi equations. To appear in J. Math. Pures Appl.
Namah G., Roquejoffre J.-M.: Remarks on the long time behaviour of the solutions of Hamilton–Jacobi equations. Comm. Partial Differential Equations, 24(5-6), 883–893 (1999)
Roquejoffre J.-M.: Convergence to steady states or periodic solutions in a class of Hamilton–Jacobi equations. J. Math. Pures Appl. (9) 80(1), 85–104 (2001)
About this article
Cite this article
Nguyen, V.D. Some results on the large-time behavior of weakly coupled systems of first-order Hamilton–Jacobi equations. J. Evol. Equ. 14, 299–331 (2014). https://doi.org/10.1007/s00028-013-0214-2
- Optimal Control Problem
- Viscosity Solution
- Convergence Result
- Formal Proof
- Jacobi Equation